Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 486, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 1, 2003, 9:24 PM CDT for Wichita County, Wilbarger County, Texas; Tillman County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2003, 9:24 PM CDT (02:24 UTC)
- Expired
- Jun 1, 2003, 10:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Tillman County, OK, Wichita County, TX, Wilbarger County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2406 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WUUS54 KOUN 020224 SVROKC OKC141-TXC485-487-020330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 923 PM CDT SUN JUN 1 2003 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WICHITA COUNTY IN NORTHERN TEXAS WILBARGER COUNTY IN NORTHERN TEXAS TILLMAN COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1030 PM CDT * AT 923 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORM FROM 14 MILES WEST OF DAVIDSON TO 12 MILES SOUTH OF ELECTRA...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BURKBURNETT...DAVIDSON... ELECTRA...FREDERICK...GRANDFIELD...HOLLISTER...IOWA PARK... LOVELAND...MANITOU...OKLAUNION...SHEPPARD AFB AND WICHITA FALLS HAIL UP TO THE SIZE OF NICKELS AND WINDS TO 65 MPH ARE LIKELY. LAT...LON 3442 9928 3385 9909 3386 9843 3458 9888 $$ SIX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:50 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 1, 3:50 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT SUN JUN 1 2003 ACTIVE NW FLOW PATTERN EXPECTED TO CONTINUE THRU MUCH OF THE WEEK WITH MAINLY-NOCTURNAL MCS DEVELOPMENT LIKELY TO BE AN ALMOST-NIGHTLY OCCURRENCE THRU AT LEAST THU AND POSSIBLY INTO FRI. ALONG WITH ATTENDANT RISK OF HEAVY/EXCESSIVE RAINFALL AND SEVERE T-STORMS WITH EACH EVENT...POTENTIAL FOR MAINSTEM RIVER FLOODING LIKELY TO INCREASE BY MID-LATE WEEK AFTER SEVERAL POTENTIAL ROUNDS OF WIDESPREAD MDT-HVY RAIN. UPPER TROF MOVING SE THRU CO/WY LOOKS FORMIDABLE ON SATELLITE. HIGHER-ELEVATION METARS IN CO NOW IN 30S/40S WITH SOME -SN... ATTESTING TO STRENGTH OF THIS SYSTEM. CONVECTION DEVELOPING OVER CENTRAL HI PLAINS AHEAD OF THIS TROF NOW IN PROCESS OF ORGANIZING INTO AN MCS...WHICH WILL ROLL SE ACROSS MOST IF NOT ALL OF THE CWA OVERNIGHT. THESE STORMS EXPECTED TO MAKE INITIAL CWA APPEARANCE IN NW OK OK THIS EVENING. OTHER STORMS NOW ACTIVATING NW TX/PANHANDLES ALSO MAY ROLL INTO SW OK AND TX ZONES BY MID-LATE EVENING. MCS EVENTUALLY WILL REACH CENTRAL THIRD OK AROUND 06-09Z...INTO SE ZONES 09-12Z. ONLY QUESTION REGARDING HEAVY RAIN POTENTIAL OVERNIGHT IS WHERE IT WILL FALL. FLOOD OR FLASH FLOOD WATCHES MAY BE NEEDED LATER THIS EVENING WHEN MESOSCALE FOCUSING AND CONVECTIVE EVOLUTION BECOME MORE CLEAR. IMPROVEMENT EXPECTED NW TO SE MON WITH PRECIP ENDING CENTRAL OK MON MORNING...POSSIBLY LINGERING INTO EARLY AFTERNOON SE ZONES. ENCORE MCS PERFORMANCE MON NIGHT LESS CERTAIN BASED ON 18Z MESOETA AND POSSIBLE AFTEREFFECTS OF TONIGHTS EVENT. SURFACE BOUNDARY LIKELY TO BE DRIVEN FARTHER SOUTH INTO TX BY MON NIGHT...BUT UNDER PERSISTENT NW FLOW PATTERN STILL WILL HAVE A CHANCE FOR HIGH-TERRAIN STORMS MON AFTERNOON TO ROLL SE AGAIN...MAINLY INTO W ZONES WHERE POPS WILL BE HIGHER. GFS INDICATES SIMILAR SCENARIO SETTING UP FOR MCS TUE NIGHT...AND AGAIN WED NIGHT...AND AGAIN THU NIGHT BEFORE THE COOLER AND DRIER AIR FINALLY COMES IN LATE FRI. ANY OR ALL OF THESE NIGHTS COULD WELL HAVE HEAVY RAINFALL...AS WELL AS A RISK OF SEVERE. POPS RAISED ALL AREAS TO CHANCE OR GOOD CHANCE...AND BOOSTED WED NIGHT TO LIKELY GIVEN THE IMPRESSIVE QPF OF THE AVN. WILL BE OPTIMISTIC REGARDING NEXT WEEKEND AND KEEP SAT-SUN DRY AND MOSTLY CLEAR AS SURFACE HI SETTLES OVER AREA AND PERSISTENT LONGWAVE PATTERN DEAMPLIFIES. FCSTID = 24 OKC 63 80 62 80 / 90 30 20 20 HBR 64 84 63 83 / 90 10 40 30 SPS 67 84 65 85 / 80 30 30 30 GAG 59 82 59 81 / 90 10 40 30 PNC 61 77 58 80 / 90 30 20 20 DUA 66 80 65 83 / 80 60 20 30 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Jun 1, 4:15 PM CDT, 5 hours 9 minutes before
OKZ004>048-050>052-TXZ083>090-021200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SUN JUN 1 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
ALL OF NORTHERN...WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.
TIMING...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...BUT MORE
WIDESPREAD THUNDERSTORMS WILL OCCUR AFTER 7 PM ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...AND AFTER MIDNIGHT ACROSS CENTRAL
AND SOUTHEAST OKLAHOMA.
IMPACTS...
WINDS TO 70 MPH AND HALF DOLLAR SIZE HAIL WILL BE POSSIBLE...WHICH
COULD CAUSE DAMAGE TO STRUCTURES...AUTOMOBILES...AND TENDER
VEGETATION.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER
OPERATIONS...POSSIBLY INCLUDING FLOODING...OVERNIGHT.
DISCUSSION...
LOW LEVEL MOISTURE IN INCREASING ACROSS NORTH CENTRAL TEXAS AS A
WARM FRONT MOVES SLOWLY NORTH. SCATTERED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED SUNDAY AFTERNOON NORTH OF THIS FRONT ACROSS NORTH
TEXAS AND SOUTHERN OKLAHOMA. ISOLATED SEVERE WEATHER WILL BE
POSSIBLE WITH THESE STORMS.
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL PLAINS TODAY.
THIS COMBINED WITH MOISTURE MOVING INTO THE HIGHER TERRAIN HAVE
PRODCUED THUNDERSTORMS IN THE HIGH PLAINS IN WESTERN NEBRASKA...
EASTERN COLORADO AND THE TEXAS PANHANDLE THIS AFTERNOON.
STRENGTHENING NORTHWEST WINDS IN THE MID LEVELS OF THE
ATMOSPHERE...ALONG WITH AN INCREASING LOW LEVEL JET...WILL ALLOW ONE
OR MORE COMPLEXES OF THUNDERSTORMS TO DEVELOP AND POSSIBLY MOVE INTO
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. THE GREATEST
SEVERE WEATHER RISK WILL BE ASSOCIATED WITH THE LEADING EDGE OF
THESE COMPLEXES...WITH SEVERE STRAIGHT-LINE WINDS MOST LIKELY. AFTER
MIDNIGHT...ONE OR MORE OF THESE THUNDERSTORM COMPLEXES WILL LIKELY
REACH CENTRAL SOUTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKLEY WITH THE THUNDERSTORM COMPLEXES
OVERNIGHT. LOCALIZED FLOODING WILL BE POSSIBLE. FLOOD OR FLASH FLOOD
WATCHES MAY BE ISSUED FOR PARTS OF THE AREA LATER THIS EVENING...IF
THE TIMING AND LOCATION OF POTENTIAL FLOODING RAIN BECOME MORE CLEAR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
ONE OR MORE THUNDERSTORM COMPLEXES MAY PERSIST OVER SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS MONDAY MORNING...WITH THIS ACTIVITY
LIKELY ENDING BY MIDDAY. ADDITIONAL CHANCES OF THUNDERSTORMS RETURN
TO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY NIGHT. THE NEXT
SIGNIFICANT CHANCE OF SEVERE WEATHER APPEARS TO BE TUESDAY NIGHT AND
EARLY WEDNESDAY...AS ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM
THE NORTHWEST. MORE THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT...AND
CHANCES OF THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH THURSDAY
NIGHT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN AGAIN WILL BE POSSIBLE WITH MAINLY-NIGHTTIME THUNDERSTORM
COMPLEXES THROUGHOUT MUCH OF THE WEEK. ALONG WITH CONTINUING CHANCES
OF LOCALIZED FLOODING WITH ANY OF THESE COMPLEXES...THE POTENTIAL
FOR MAINSTEM RIVER FLOODING WILL LIKELY INCREASE BY MID TO LATE WEEK
WHERE RIVER BASINS ARE SUBJECTED TO MULTIPLE ROUNDS OF HEAVY OR
WIDESPREAD RAINFALL.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.In the hours before
Special weather statement, Jun 1, 7:27 PM CDT, 1 hour 57 minutes before
TXZ087-088-020045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT SUN JUN 1 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. AT 727 PM CDT...TWO SEVERE THUNDERSTORMS WERE LOCATED NEAR IRBY IN HASKELL COUNTY AND ANOTHER WAS LOCATED IN WEST CENTRAL PARTS OF THROCKMORTON COUNTY. THE STORMS ARE MOVING NORTH AT 30 MPH. THESE STORMS HAVE HAD A HISTORY OF PRODUCING GOLFBALL SIZE HAIL BUT HAVE WEAKENED OVER THE PAST 30 MINUTES. PEOPLE IN BAYLOR AND KNOX COUNTIES...INCLUDING THE CITY OF SEYMOUR... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SIX
Local storm report, Jun 1, 8:03 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT SUN JUN 01 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM LAKE KICKAPOO TX 1.75 INCH HAIL
06/01/03 ARCHER REPORTED BY SPOTTERLocal storm report, Jun 1, 8:16 PM CDT, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT SUN JUN 01 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 3 W HOLIDAY TX 1.75 INCH HAIL
06/01/03 ARCHER AMATEUR RADIO SPOTTER
FMLocal storm report, Jun 1, 8:26 PM CDT, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT SUN JUN 01 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 19 WNW CROWELL TX .75 INCH HAIL
06/01/03 FOARD REPORTED BY PUBLIC
0820 PM RHINELAND TX .88 INCH HAIL
06/01/03 KNOX REPORTED BY PUBLIC
0822 PM HOLLIDAY TX 2.75 INCH HAIL
06/01/03 ARCHER REPORTED BY SPOTTERLocal storm report, Jun 1, 8:39 PM CDT, 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CDT SUN JUN 01 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0834 PM WICHITA FALLS TX 1.00 INCH HAIL
06/01/03 WICHITA REPORTED BY SPOTTERLocal storm report, Jun 1, 8:41 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT SUN JUN 01 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM WICHITA FALLS TX 2.50 INCH HAIL
06/01/03 WICHITA REPORTED BY SPOTTER
0844 PM WICHITA FALLS TX 1.25 INCH HAIL
06/01/03 WICHITA REPORTED BY SPOTTER IN SW
WICHITA FALLSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 42 min |
| Jun 1, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Jun 1, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 40 min |
| Jun 1, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 42 min |
| Jun 1, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 50 min |
| Jun 1, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox, Wilbarger | 47 min |
| Jun 1, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 42 min |
| Jun 1, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 44 min |
| Jun 1, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa | 41 min |
| Jun 1, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
| Jun 1, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 40 min |
| Jun 1, 10:17 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 43 min |
| Jun 1, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa | 45 min |
| Jun 1, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady, Stephens | 47 min |
| Jun 1, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 45 min |
| Jun 1, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 39 min |
| Jun 1, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 31 min |
| Jun 1, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 44 min |
| Jun 2, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 44 min |
| Jun 2, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 39 min |
| Jun 2, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 48 min |
| Jun 2, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 47 min |
| Jun 2, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 46 min |
| Jun 2, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.